Jump to content
pandey

Pandey: how to stop antidepressants

Recommended Posts

pandey

hi pandey here

 

i started taking antidepressants 8 years ago. my doctor said to come of them would be easy., but here i am 8 years later. i ghave tried to stop them cold turkey but i felt like my rain would explode, i have tried to whittle them down but always go back to the. they even do not have an effect on me anymore.

can we name the type of antidepressants here?

i would like to know how to stop them here, because my doctor says i just take a few this week and next week and i will stop which is not the case. am i addicted, because she said they were not addictive when i started?

Share this post


Link to post
SquirrellyGirl

Hi pandey, 

 

I'm so glad you found SA - Welcome!

 

It is of course okay for you to name the antidepressant!  In fact, it would help all of us if you could fill out your signature block, including any drugs you have been on, the dates that dosage changes were made or you attempted to come off, when you went back on, etc, to the best of your ability.  This helps the mods see your history at a glance rather than having to read your whole thread (once it gets longer with replies).  Instructions on doing so are here:  Please put your Withdrawal History in Signature

 

You have clearly suffered from withdrawal symptoms in the past when trying to come off your med.  I am going to give you some links to read that will help you understand why that is.  Once you have read them, come back here with your questions, and we will do our best to answer and guide you.

 

You can bookmark your Intro so it is easy to find again.  If you click "Follow" above, you will be notified anytime someone responds to your thread.

 

Introduction to AD Withdrawal Syndrome

Brain Remodelling

Why taper by 10% of my dosage?

 

It is very common that doctors perpetuate the myth that antidepressants are addicting.  We don't crave the meds the way addicts to some street drugs do when, but our nervous systems adapted to the presence of the drug.  The drugs CAUSED an imbalance of neuro chemistry that the nervous system pushed back against by making modifications to try to regain balance, and when trying to come off there is an imbalance yet again, causing withdrawal symptoms.  When we have been on these meds for years, we must taper off very slowly to give the nervous system a chance to gradually change back to the factory default, if you will :-)

 

Once we know which drug you are on, we can give you tapering advice for that particular drug.

 

SG

Share this post


Link to post
nz11

Any update?

 

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×

Important Information

By using this site, you agree to our Terms of Use.